MAUDE Adverse Event Report: NEUROPACE, INC. NEUROPACE RNS SYSTEM

NEUROPACE, INC. NEUROPACE RNS SYSTEM
Model Number 1007607
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The patient is currently implanted with the rns system which is programmed for detection.Device history and sterilization review was performed: no evidence of factors that could have caused or contributed to the reported event.All sterilization results met requirements as specified in the specifications.Device history records for product assembly met requirements and passed quality control inspections.The depth lead and stylet were returned and investigated.Investigation identified that the style failed near where it is joined to the stylet retainer.The stylet failed due to a bending load.Neuropace is unable to identify the root cause of this failure.
 
Event or Problem Description
During an rns system implant procedure and after the surgeon placed the depth lead, the surgeon went to remove the stylet from the depth lead and it sheared off right at the plastic clasp.The remainder of the stylet could not be removed from the depth lead and the surgeon had to explant the implanted depth lead.A replacement lead was implanted and the patient is currently implanted with the rns system programmed for detection.Additional follow up: the surgeon was set up for depth lead insertion when the stylet broke so there was no significant delay to reinsert the new lead (the fce estimated 10 minutes).The fce reported the patient was not affected.The lead was removed and a new depth lead was inserted during surgery.

Brand Name
NEUROPACE RNS SYSTEM
Common Device Name
NEUROPACE RNS SYSTEM
Manufacturer (Section D)
NEUROPACE, INC.
455 n. bernardo ave.
mountain view CA 94043
MDR Report Key5438324
Report Number3004426659-2016-00001
Device Sequence Number13535855
Product Code PFN
UDI-Device Identifier00855547005014
UDI-Public01008555470050141718021100010121190790
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number1007607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2016
Initial Report FDA Received Date02/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR